MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty advancing and stent damage occurred.While outside the patient, a 4.00 x 20 synergy ii drug eluting stent was advanced through a watchdog hemostasis valve, but it was noticed that the stent had crinkled.It was noted that there was resistance in the watchdog while advancing the stent through the touey.The stent was able to advance through the touey, but there was too much resistance to advance further.The stent was pulled back out of the touey and the stent became mangled.It was noted that the stent never went into the patient body.The procedure was completed with another of the same device without issue.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a 4.00 x 20mm synergy ii delivery system (sds) was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts in the distal section of stent were lifted and pulled distally, extending passed the distal markerband.The undamaged stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found no issues.A visual examination of the outer and inner lumen and mid shaft section found no issues along the shaft polymer extrusion.A verified 0.014 inch guidewire was loaded successfully through the distal end of the tip and exited at the exchange port without issue.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10528586
Report Number2134265-2020-12712
Device Sequence Number16923714
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024704251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1